Mathematische Zeitschrift

, Volume 223, Issue 3, pp 397–409 | Cite as

On the existence and non-existence of closed trajectories for some Hamiltonian flows

  • Viktor L. Ginzburg
Article

Keywords

Vector Bundle Strong Magnetic Field Contact Type Geodesic Flow Closed Trajectory 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Ar1]
    Arnold, V.I.: Some remarks on flows of line elements and frames. Soviet Math. Dokl.2, 562–564 (1961)Google Scholar
  2. [Ar2]
    Arnold, V.I.: First steps of symplectic topology, Russian Math. Surveys41(6), 1–21 (1986)CrossRefGoogle Scholar
  3. [BR]
    Banyaga, A., Rukimbira, Ph.: Weak stability of almost regular contact flows. PreprintGoogle Scholar
  4. [Be]
    Benci, V.: Periodic solutions of Lagrangian systems on a compact manifold. J. Diff. Eq.63, 135–161 (1986)MATHCrossRefMathSciNetGoogle Scholar
  5. [CZ]
    Conley, C.C., Zehnder, E.: The Birkhoff-Lewis fixed point theorem and a conjecture of V.I. Arnold. Invent. Math.73, 33–49 (1983)MATHCrossRefMathSciNetGoogle Scholar
  6. [F1]
    Floer, A.: Symplectic fixed points and holomorphic spheres. Commun. Math. Phys.120, 575–611 (1989)MATHCrossRefMathSciNetGoogle Scholar
  7. [Gi1]
    Ginzburg, V.L.: New generalizations of Poincaré’s geometric theorem. Funct. Anal. Appl.21(2), 100–106 (1987)MATHCrossRefMathSciNetGoogle Scholar
  8. [Gi2]
    Ginzburg, V.L.: On closed characteristics of 2-forms. Russian Math. Surveys43(2), 225–226 (1988)MATHCrossRefMathSciNetGoogle Scholar
  9. [Gi3]
    Ginzburg, V.L.: On closed characteristics of 2-forms. PhD Thesis, Berkeley, 1990Google Scholar
  10. [Gi4]
    Ginzburg, V.L.: Accessible points and closed trajectories of mechanical systems. Preprint, 1993. To appear as an appendix to Global Analysis in Mathematical Physics by Yu. Gliklikh to be published by Springer-VerlagGoogle Scholar
  11. [Gi5]
    Ginzburg, V.L.: An embeddingS 2n−1→ℝ2n, 2n−1≧7, whose Hamiltonian flow has no periodic trajectories. IMRN 83–96 (1995) no. 2Google Scholar
  12. [Hed]
    Hedlund, G.A.: Fuchsian groups and transitive horocycles. Duke Math. J.2, 530–542 (1936)CrossRefMathSciNetGoogle Scholar
  13. [Her]
    Herman, M.-R.: Examples de flots hamiltoniens dont aucune perturbations en topologieC n’a d’orbites périodiques sur ouvert de surfaces d’énergies. C.R. Acad. Sci. Paris Sér. I Math.312, 989–994 (1991)MATHMathSciNetGoogle Scholar
  14. [HS]
    Hofer, H., Salamon, D.: Floer homology and Novikov rings, in the Floer Memorial Volume, H. Hofer, et al. (editors), Birkhäuser, Boston, 1995Google Scholar
  15. [HV]
    Hofer, H., Viterbo, C.: The Weinstein conjecture for cotangent bundles and related results. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4)15 (1988) no 3 411–445 (1989)Google Scholar
  16. [HZ]
    Hofer, H., Zehnder, E.: Periodic solution on hypersurfaces and a result by C. Viterbo. Invent. Math.90, 1–9 (1987)MATHCrossRefMathSciNetGoogle Scholar
  17. [Ku]
    Kuperberg, G.: A volume-preserving counterexample to the Seifert conjecture. Comment. Math. Helvetici71, 70–97 (1996)MATHCrossRefMathSciNetGoogle Scholar
  18. [MO]
    McCord, C., Oprea, J.: Rational Ljusternik-Schnirelman category and the Arnold’s conjecture for nilmanifolds. Topology32, 701–717 (1993)MATHCrossRefMathSciNetGoogle Scholar
  19. [McD]
    McDuff, D.: Symplectic manifolds with contact type boundaries. Invent. Math.103, 651–671 (1991)MATHCrossRefMathSciNetGoogle Scholar
  20. [No]
    Novikov, S.P.: The Hamiltonian formalism and many-valued analogue of Morse theory. Russian Math. Surveys37(5), 1–56 (1982)MATHCrossRefGoogle Scholar
  21. [NT]
    Novikov, S.P., Taimanov, I.A.: Periodic extremals of many-valued or not-every-where-positive functionals. Sov. Math. PDokl.29(1), 18–20 (1984)MATHMathSciNetGoogle Scholar
  22. [Tab]
    Tabachnikov, S.L.: Characteristic classes of Lagrangian foliations. Funct. Anal. Appl.23(2), 162–163 (1989)MATHCrossRefMathSciNetGoogle Scholar
  23. [Tai]
    Taimanov, I.A.: Closed extremals on two-dimensional manifolds. Russian Math. Surveys,47(2), 163–211 (1992)CrossRefMathSciNetGoogle Scholar
  24. [Vi]
    Viterbo, C.: A proof of Weinstein’s conjecture in IR2n. Ann. Inst. H. Poincaré, Anal. Non Linéaire4, 337–356 (1987)MATHMathSciNetGoogle Scholar
  25. [We1]
    Weinstein, A.: On the hypothesis of Rabinowitz’ periodic orbit theorem. J. Diff. Eq.33, 353–358 (1979)MATHCrossRefGoogle Scholar
  26. [We2]
    Weinstein, A.:C 0-perturbation theorem for symplectic fixed points and Lagrangian intersections. Seminaire Sud-Rhodanien de géométrie, III (Lyon, 1983), Traveaux en cours, Paris, Hermann, 140–144 (1984)Google Scholar
  27. [Ze]
    Zehnder, E.: Remarks on periodic solutions on hypersurfaces, in Periodic solutions of hamiltonian systems and related topics by Rabinowitz et al., Reidel Publishing Co. 267–279 (1987)Google Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • Viktor L. Ginzburg
    • 1
  1. 1.Department of MathematicsUniversity of CaliforniaBerkeleyUSA

Personalised recommendations